MAUDE Adverse Event Report: CORNEAT VISION, LTD. CORNEAT EVERPATCH; PROSTHESIS, EYELID SPACER/GRAFT, POLYMER

CORNEAT VISION, LTD. CORNEAT EVERPATCH; PROSTHESIS, EYELID SPACER/GRAFT, POLYMER
Model Number 1007691
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The ever patch is not available for evaluation by the manufacturer.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Conjunctival dehiscence is a common postoperative adverse event and an inherent risk of glaucoma drainage device implantation.The device instructions for use identifies the following possible complication: detachment of the device from surrounding tissue in case of trauma or when chronic inflammation is not addressed.Manufacturer reference #: (b)(4).
 
Event or Problem Description
On (b)(6) 2024, a patient underwent implantation of a glaucoma drainage device with the corneat ever patch to cover the tube.The conjunctival edge was sutured with a running vicryl suture.One week postoperatively, the eye was not re-epithelializing as expected and the patient presented with conjunctival wound dehiscence and graft exposure.Specifically, wound dehiscence exposed the anterior edge of the ever patch, but there was no tube exposure or wound leak (seidel negative).Revision surgery was performed on (b)(6) 2024 to replace the patch with corneal tissue.Additional patient follow-up was requested from the surgeon on (b)(6) 2024.
 
Event or Problem Description
The physician provided the following additional event details.The initial glaucoma shunt surgery was performed on the patient's left eye where an ahmed valve was implanted in the superior temporal quadrant.A fornix-based flap was created, vicryl sutures were used with continuous suturing technique, the everpatch was not trimmed, and cautery was applied to the scleral bed.Approximately one month postoperatively the patient developed conjunctival wound dehiscence, with a negative seidel test.A revision surgery was performed on (b)(6) 2024, where the everpatch was replaced with a corneal half-moon patch graft.There has been no significant loss of best corrected visual acuity.
 
Additional Manufacturer Narrative
A capa investigation has been opened to understand the everpatch rate of wound dehiscence, conjunctival erosion, everpatch exposure, and surgical intervention and to understand how this correlates with alternative treatments for scleral reinforcement to cover glaucoma drainage tubes (e.G., donor tissue, pericardium, or scleral tunnel).The majority of everpatch customers were contacted and asked to share their postoperative clinical experience.Based on preliminary capa investigation results, corneat estimates the likelihood of occurrence for wound dehiscence is 10-15%, with all known cases being seidel negative (i.E., no wound leak).However, surgeons opted to perform revision surgery in approximately 5-10% of implanted patients.Early findings also show conjunctival erosions healed spontaneously (i.E., without surgical intervention) in approximately 1-5% of implanted patients.Importantly, there have been no confirmed reports of glaucoma device/tube exposure.These current adverse event rates for the everpatch compare favorably to published rates for wound dehiscence using tissue to cover the glaucoma tube.Geffen et al report: "conjunctival dehiscence is usually a benign, common complication after agv [ahmed glaucoma valve] insertion.It does not need repair as long as the tube is well covered.Agv tube or plate exposures are less common, occur later and were promptly repaired as per current practice." the authors reviewed the medical charts of 158 subjects and report 33.5% of subjects presented with wound dehiscence and 8.9% of subjects presented with glaucoma device exposures.There were no conjunctival complications in 57.6% of subjects.Reference: geffen n, buys ym, smith m, anraku a, alasbali t, rachmiel r et al.Conjunctival complications related to ahmed glaucoma valve insertion.J glaucoma.2014;23(2):109-14.Manufacturer reference#: (b)(4).

Brand Name
CORNEAT EVERPATCH
Common Device Name
PROSTHESIS, EYELID SPACER/GRAFT, POLYMER
Manufacturer (Section D)
CORNEAT VISION, LTD.
4 hasheizaf st.
raanana, central 43664 11
IS  4366411
Manufacturer (Section G)
CORNEAT VISION, LTD.
4 hasheizaf st.
raanana, central 43664 11
IS   4366411
Manufacturer Contact
benjamin bernstein
4 hasheizaf st.
raanana, central 43664-11
IS   4366411
MDR Report Key20286524
Report Number3029772936-2024-00003
Device Sequence Number20673357
Product Code QWU
UDI-Device IdentifierG16010362950
UDI-PublicG16010362950
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K223074
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model Number1007691
Device Catalogue Number1036295
Device Lot Number20230713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date10/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient RaceBlack Or African American